MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC NAVIGATION, INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Model Number 9735542
Medical Device Problem Codes No Device Output (1435); Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A0907: whole screen was black, no video at all a1301: surgeons could no longer use the screen d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9735720, ubd: unknown, udi#: unknown.H3, h6: the system was serviced in the field, and the display port cable for the upper monitor was replaced.Codes b01, c13, and d02 are applicable.H3, h6: the display port cable was analyzed, and no failures were found.Codes b01, c19, and d14 are applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used during a soft tissue ablation (neuro) procedure.It was reported that the local representative (lasc) called on behalf of the site to report that while in a case, the tio screen of the system began displaying " power button lock" and the surgeons could no longer use the screen.Based on the description, technical services (ts) believed that this was the v1 monitor touch screen issue that occurred when the power button on the monitor was pressed.The whole screen was black with the message, no video at all.The lasc team tried rebooting and reseating all cables into the monitor with no change.Another local representative (rep) called to report that she moved the display port (dp) from the lower screen to the upper monitor, and the video was restored.The rep confirmed that she only moved the monitor dp cable from the lower to the upper monitor, but never swapped connections on the computer side as well.It was noted that potentially, this could be a computer issue, but has yet to be tested.There was a reported delay to the procedure of less than one hour.Patient impact information was not provided.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.It was reported that there was no impact on patient outcome.

Brand Name
VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24209274
Report Number1723170-2026-00171
Device Sequence Number9624593
Product Code GEX
UDI-Device Identifier00643169792890
UDI-Public(01)00643169792890(11)190711
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K081656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735542
Device Catalogue Number9735542
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer02/01/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age87 YR
Patient SexMale
Patient Weight96 KG